Treatment Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jan 2008
Total Posts : 101
   Posted 3/2/2008 11:16 AM (GMT -6)   
Hi All,
I have been exploring my treatment possibilities. I don't know what to do. I have CD and I have been getting horrible migraines every two weeks for four days at a time. I have missed a lot of work. I am currently on 30 mg Prednisone. I have been on it for four weeks and I failed my taper. I went down to 25 and went from solid stools back to only D. I am in constant pain, but I can deal with it. My problem is, the side effects of prednisone. It is no longer working and the side effects are horrible. My doctor can't fit me in for three weeks which means I am on the prednisone at least three  more weeks before I can try to taper again. I don't know what treatment to do next. Do I just deal with the pain and discomfort? My whole life is suffering and this has been going on since last October. The migraines put me in the hospital and they won't even give me pain meds anymore. I was in the emergency room on Thursday vomiting uncontrollably and he gave me nausea meds, but not pain meds. Please give me advice? Do I ask about imuran, remicade, or humira, or are there other treatments?
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Amytripaline 25mg/day, Lexapro 20 mg/day, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 6 months.  

Veteran Member

Date Joined Apr 2005
Total Posts : 3763
   Posted 3/2/2008 11:32 AM (GMT -6)   
Have you seen a neurologist about the migraines? I started getting migraines suddenly about 5 years ago and I was miserable. My GP was giving me Imitrex but I wasn't really taking it in the proper way because he didn't know how to Rx it in the proper way. I finally went to see a neurologist and started to take Topamax daily, and Imitrex as needed. For the most part, my migraines are under control. I have some sleep issues from the Topamax, but I tend to have a paradoxal reaction to drugs, most people find it makes them sleepy. But I highly recommend seeing the right kind of doctor to treat the right kind of problem. We don't go see our GP's for our CD do we?

The migraines may be caused by some of our meds, but it really doesn't matter. You can't stop the CD meds. Its just like any other side effect, you need to deal with it. And if it isn't caused by one of your meds, you want to find out the cause and deal with that.

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.

Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....

Regular Member

Date Joined Jan 2008
Total Posts : 87
   Posted 3/2/2008 4:28 PM (GMT -6)   
I am also on topamax twice daily for migraines.  It has done wonders!  I was actually diagnosed with migraines before crohns, while having the symptoms of crohns.  My neurologist helped me get diagnosed with crohns!  He kept telling my GI that something wasn't right.  Ironically it took me going to the ER and the ER doc telling my GI that somethign wasn't right almost 6 months later!! yeah But either way, things are going well now!!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 6:17 AM (GMT -6)
There are a total of 2,709,357 posts in 298,801 threads.
View Active Threads

Who's Online
This forum has 153318 registered members. Please welcome our newest member, ljhjkdfssd.
227 Guest(s), 5 Registered Member(s) are currently online.  Details
Loutucky, reminder, overthepond, Maraki, Sissy63

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer